Jump to content

yogini

Volunteer
  • Content Count

    3,016
  • Joined

  • Last visited

Everything posted by yogini

  1. Thanks. It may be a couple of weeks before my Dr. gets the report from Mayo and prescribes the meds, and I will post an update then.
  2. I just came back from the Mayo Clinic, where they recommended that I try taking Mestinon. I was really psyched to get a new recommendation at first. But after searching on the web, it seems that some people have had some pretty bad experiences with it. My POTS symptoms seemed tolerable on .2 mg florinef (+atenolol) and I totally relapsed when my local Dr. told me that I should taper it off 2 months ago. I am deciding between re-increasing my florinef or trying out the Mestinon. Part of me thinks that I should just stick with the known evil flornef rather than constantly trying to better
  3. Good luck. I need a new GP too, but I am putting it off for fear of having to re-explain my condition to yet another person...
  4. 1. Rita 2. 31 3. POTS/Orthostatic Hypotension 4. 31 5. New York, NY (would love to hear from others in the tri-state area) 6. Frequent tachycardia, high HR, low BP, severe dizziness, floor feels like it's tilting when I am walking, fatigue, headache, nausea, vomiting, red/numb hands and feet, confusion, numbness in hands and feet, trouble swalllowing 7. Moderate fatigue, red hands/feet, slow walking speed, floor feels like it's moving up and down when I'm walking 8. atenolol, salt and compression hose 9. Atenolol and florinef are all that I have tried
  5. For those of you who take florinef, I have read that 50% of people taking florinef develop a potassium deficiency.
  6. Thanks for the advice. I've had a bunch of blood tests over the past several mos, and, thankfully, I'm not anemic...
  7. Have you seen a cardiologist? You may want to talk to one about possibly taking a beta blocker. This has helped to ease my rapid heartbeats (although I don't have an adrenaline problem). You may want to get your current doctor to recommend someone, so that your treatment is coordinated. Trying to get all the different drs. to coordinate is the worst thing about POTS. Good luck!
  8. Ernie, Keep pressing forward and don't let the doctors hold you down.
  9. Thanks for the advice. I have that one good week a month too. (Of course my good week happens to be right now, just as I am about to head to the Mayo Clinic. I just hope they don't tell me that I am fine because I am not exhibiting any severe symptoms.) My guess is that for me it's more the hormones than the blood volume, beacause the symptoms are actually worse during PMS than after my period starts.
  10. I always seem to feel the worst during my period. For the past 10 days or so, I had been experiencing horrible symptoms. When I walked, I felt like the ground was tilting in all different directions, I had a rapid hearbeat, and severe tachycardia attacks. And I felt confused and spacey. But now that my period is over, I almost feel like a new person. The symptoms are there, but they are much milder. I think that every time I've had a bad attack, it's been right before or during my period. Does anyone else experience this? Also I'm wondering whether there is anything I can do to make thi
  11. I had shortness of breath when I first came down with POTS and I still sometimes get it from time to time. I don't have any advice to offer, but hang in there. I know it's scary.
  12. By the way, runnergirl, I also have the problem of my heart rate disproportionately increasing when I do small things such as rolling over or drinking a glass of water. For some stupid reason, I never thought to mention it to my doctor. I have found this discussion group so helpful! Anyway, I will bring it up when I go to the Mayo Clinic on Tuesday. Hopefully my bill won't be $14K!
  13. I'm another one that was generally very healthy 7 months ago. I led a very full and hectic life. I worked out 5 times a week and was in very good physical shape. One day in the middle of my workout, I started feeling really dizzy and the rest is history. I have had periods over the past few months where I felt almost normal, followed by periods of terrible relapse. The first couple of times that I was in "remission" I almost beleived that I had totally recovered, but now I am beginning to realize that it isn't going to be that easy. My doctors (who admittedly haven't been the greatest) ha
  14. I'm another one that was generally very healthy 7 months ago. I led a very full and hectic life. I worked out 5 times a week and was in very good physical shape. One day in the middle of my workout, I started feeling really dizzy and the rest is history. I have had periods over the past few months where I felt almost normal, followed by periods of terrible relapse. The first couple of times that I was in "remission" I almost beleived that I had totally recovered, but now I am beginning to realize that it isn't going to be that easy. My doctors (who admittedly haven't been the greatest) ha
  15. I definitely hear my pulse in my ears at night; fortunately I haven't seen it yet...
  16. Florinef causes you to retain salt, which in turn causes you to retain water and results in an increase in blood pressure. Calypso, are you on a high salt diet, even though you are not taking florinef?
  17. Thanks, Jessica. I wasn't sure it was possible to experience POTS symptoms while my BP and heart rate were in normal range. And here I was trying to increase my blood pressure further because I thought that's what the problem was.
  18. Emily, That's exactly how I feel - like too much blood is rushing to my head. But I will hang in there. Thanks!
  19. Also, I hear this horrible crackling sound, as if someone is crumpling paper in my ear. I notice these noises the most in the am and at night. (During the day I think they are drowned out by NYC noise.)
  20. Fortunately, the first tilt table test that I took was positive (very postitive). But then I went to see a neurologist who supposedly specialized in treating POTS. He did a second tilt test, which came back negative. (I think the difference was that I was taking florinef before the 2nd one. Although I stopped it a few days before, I think it affected my blood volume.) After the 2nd tilt test the Dr. told me I had overcome my POTS and that I didn't need to take any medicine. That turned out to be a disaster; a couple weeks later my heart started beating like crazy on my way to work and I
  21. Thanks. My BP is definitely not too high. It's around 115/75 or 120/80, which is MUCH higher than it has been in a long time! (I have also been having salt like crazy, even though I HATE it.) The dizziness seems to have gone down somewhat with the hose, knock on wood, but by no means completely gone. I think I just feel weird with the waist high hose, so I will have to try the thigh high.
  22. Thanks to all of you for your replies. Ginger, it probably wouldn't hurt to see both a cardiologist and a neurologist. But neither may be able to answer the question unless they have a great deal of experience treating POTS. During the past 7 months, I have been to 4 neurologists in the NYC area, two of which supposedly specialize in treating POTS. But with the exception of one of these doctors (who unfortunately won't even return my call), none of them seemed to have much of a clue about POTS. We probably all know more from reading on the internet than seeing some of these Drs. (BTW,
  23. Thanks! I read the posts and noone mentioned having symptoms, so maybe it's just me. I have the pantyhose right now, so maybe I should try switching to thigh high.
  24. I tried wearing compression hose for the first time last week. I understand that the recommended compression for POTS is 30-40mmHg. I bought 20-30mmHg pantyhose to start off with, and I felt slightly nauseous the first day I wore it. The second day I wore it, I had a terrible headache. I am not sure if either of these symptoms are related to the pantyhose or just to my POTS. I'm wondering whether anyone else has experienced any problems or has any advice on compression hose. I have been unable to get in touch with my local Dr. and I will be flying to the Mayo Clinic in 2 weeks. I want t
  25. I am a new poster to this message board. It's so nice to see that there are other people going through the same thing. I probably should have posted months ago. Has anyone with POTS ever been diagnosed or misdiagnosed with an inner ear condition? I came down with POTS in mid-Feb 2004. After a few months of fumbling around with various Drs., my situation seemed to be mostly under control with florinef and atenolol. In May, a doctor suggested that I try reducing the florinef. About two weeks later, I started experiencing severe dizziness symptoms which felt different than my original sy
×
×
  • Create New...